Alert archive / Massachusetts / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jun 27, 2009, 6:06 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2009, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 27, 2009, 8:00 PM EDT
- In force
- 114 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBOX 272206 FFWBOX MAC017-027-280000- /O.NEW.KBOX.FF.W.0004.090627T2206Z-090628T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 606 PM EDT SAT JUN 27 2009 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 800 PM EDT * AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS TRAINING OVER THE WARNED AREA. SOME LOCATIONS MAY RECEIVE 2 INCHES OF RAIN IN 1 HOUR THE LUNENBURG AND TOWNSEND AREAS ARE PARTICULARLY VULNERABLE. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF SMALL STREAMS. FLOODING OF URBAN AREAS...INCLUDING ROADS AND UNDERPASSES IS ALSO EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...INCLUDING UNDERPASSES. THE WATER MAY BE TOO DEEP TO ALLOW VEHICLES TO CROSS SAFELY...OR THE ROADWAY MAY BE UNDERMINED. LAT...LON 4270 7180 4270 7156 4257 7154 4257 7179 $$ FRANK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:37 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 27, 3:37 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 337 PM EDT SAT JUN 27 2009 .SYNOPSIS... LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER NEW ENGLAND THIS WEEKEND AND LIKELY BRING MORE ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY AND SUNDAY. CLOUDS AND PERIODS OF SHOWERY WEATHER ARE EXPECTED FOR MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DENSE FOG BANK OVER THE CT VALLEY DISSIPATED EARLIER THIS MORNING... ALLOWING FOR SURFACE HEATING. STARTING TO SEE CONVECTION FIRE ACROSS SW CHESHIRE AND FRANKLIN COUNTIES WHICH WE ARE MONITORING. HAVE ACTIVATED SKYWARN AS WELL. NOTING THE UPPER LOW SPINNING S OUT OF W CENTRAL VT LATE THIS MORNING WITH MORE ORGANIZED CONVECTION FIRING ACROSS THE CENTRAL AND NORTHERN HUDSON VALLEY. THIS SHOULD ALSO ROTATE INTO WESTERN AREAS THIS AFTERNOON. WHILE THIS IS OCCURRING...SEA BREEZE HAS KICKED IN ALONG THE COAST. NOTED A FOG BANK WORKING DOWN THE COAST...AND HAS MOVED INTO CAPE ANN AND AS FAR S AS BOSTON AT 11 AM. IF TSTMS START TO DEVELOP INTO EASTERN MA JUST AWAY FROM THE COAST...THE SEA BREEZE FRONT MAY BECOME A FOCUS AS WELL. WILL CONTINUE TO MONITOR. HAVE UPDATED THE ZONES AND GRIDS TO REFLECT CHANGES ON THE E COASTAL ZONES TO ABOUT SCITUATE AND COHASSET TO ADD IN PATCHY FOG FOR THE AFTERNOON. ALSO UPDATED TO BRING OTHER CONDITIONS CURRENT. REST OF FORECAST...MAINLY THE TIMING OF THE PRECIP...LOOKED PRETTY GOOD SO KEPT THIS GOING. PREVIOUS DISCUSSION... LEANED HEAVILY UPON THE NAM SOLUTION THIS MORNING...AS IT HAD GOOD SUPPORT FROM THE 26/21Z SREF MEAN AND 00Z RGEM. 00Z GFS IS SIMILAR...BUT DEVELOPS A FEEDBACK PROBLEM THIS EVENING SO IT IS DIFFICULT TO TRUST THE DETAILS IN IT. EXPECTING A WEAK SURFACE LOW PRESSURE TO LINGER ACROSS SOUTHERN NEW ENGLAND TODAY. OUR REGION IS STILL IN RANGE OF A BROAD MID LEVEL COLD POOL ALONG THE NY/VT/QUEBEC PROVINCE BORDER. THIS SHOULD RESULT IN MID LEVEL INSTABILITY...AND SCATTERED SHOWERS AND THUNDERSTORMS BY AFTERNOON. RELATIVELY COLD MID LEVEL TEMPERATURES /-15C AT 500MB/ COMBINED WITH SOME SURFACE HEATING AND DEWPOINTS IN THE 60S SHOULD RESULT IN AROUND 500 JOULES OF SFC BASED CAPE TODAY. THIS MAY ALLOW FOR ISOLATED SMALL HAIL REPORTS AND PERHAPS SOME LOCALLY GUSTY WINDS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... MUCH OF THE SAME THIS EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS GRADUALLY DISSIPATING WITH THE LOSS OF DAYTIME HEATING. STILL HAVE TO CONTEND WITH THE AFOREMENTIONED SURFACE TROUGH...SO CANNOT RULE OUT A SHOWER AFTER MIDNIGHT ACROSS EASTERN MA AND RI. NORTHEAST WINDS SHOULD ALSO BE IN PLACE...LEADING TO MORE LOW CLOUDS AND FOG...AN PERHAPS SOME DRIZZLE. SUNDAY LOOKS TO BE A REPEAT OF TODAY...BUT COOLER ALONG THE EAST COAST AND EVEN LESS POTENTIAL FOR THUNDERSTORMS TO DEVELOP. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AN UPPER LEVEL LOW WILL DOMINATE THE WEATHER THROUGH MUCH OF THE WEEK. THERE ARE SOME DIFFERENCES IN THE GFS AND THE ECMWF OUT BEYOND WEDNESDAY. THE GFS IS A BIT MORE PROGRESSIVE MOVING THE UPPER LEVEL LOW OUT FASTER THAN THE ECMWF AND HIGH PRESSURE MOVING IN BY THE WEEKEND. HOWEVER...IT IS THE OUTLIER. OVERALL...WILL HAVE DIURNAL CLOUDS FORMING EACH AFTERNOON WITH MOSTLY SUNNY SKIES EACH MORNING. TEMPERATURES WILL BE CONSISTENT THROUGH THE WEEK WITHIN A COUPLE OF DEGREES. HIGHS WILL RUN 5 TO 10 DEGREES BELOW NORMAL...BUT AT LEAST THE SUN WILL BE OUT FOR PART OF THE DAY. MOSTLY SUNNY SKIES IN THE MORNING WILL PROVIDE ENOUGH INSTABILITY FOR A CHANCE OF SHOWERS EACH AFTERNOON. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THROUGH THIS AFTERNOON...HAVE INCLUDED LIFR CIGS/MVFR-IFR VSBYS INTO THE KBOS TAF DUE TO FOG BANK THAT MOVED IN WITH THE SEA BREEZE. EXPECT THIS TO CONTINUE THIS AFTERNOON. OTHERWISE...STILL EXPECT AREAS OF SHOWERS WITH SCT TSTMS AT MOST TERMINAL LOCATIONS...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. WITH THE SEA BREEZE NEAR KBOS...THIS MAY PRECLUDE TSTM DEVELOPMENT BUT COULD SEE SOMETHING WITHIN AN 8-10 MILE RADIUS MAINLY W OF THE AIRPORT...DEPENDING UPON WHERE THE SEA BREEZE FRONT SETS UP. TONIGHT...EXPECTING IFR CONDITIONS TO DEVELOP ACROSS THE COASTAL PLAIN FROM EAST TO WEST WITH EITHER EAST OR NORTHEAST WINDS. VFR WITH PERIODS OF MVFR FARTHER INLAND. COULD SEE BRIEF IFR AT KORH...BUT CONFIDENCE IS NOT HIGH. SUNDAY...LOW CLOUDS SHOULD BE TOUGH TO DISSIPATE SUNDAY MORNING ACROSS EASTERN MA. LIKELY TO SEE MVFR/VFR BY AFTERNOON...WITH THE MOST FAVORABLE CONDITIONS FROM THE LOWER CT RIVER VALLEY WEST. OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL LOW PRESSURE WILL KEEP THE CHANCES OF SHOWERS AROUND EVERY DAY. MAINLY LOOKING AT MVFR/VFR CONDITIONS...BUT A FEW PERIODS OF IFR CONDITIONS POSSIBLE...ESPECIALLY IN HEAVIER SHOWERS/TSTMS ALONG WITH SOME FOG ESPECIALLY AT THE COAST. && .MARINE... THIS AFTERNOON...WILL CONTINUE TO SEE LIGHT WINDS AT 10 KT OR LESS THROUGH THE AFTERNOON WITH SEAS 4 FT OR LESS. IN ANY THUNDERSTORMS...WINDS AND SEAS WILL BE HIGHER. TONIGHT AND SUNDAY...RELATIVELY LIGHT WINDS AND SEAS EXPECTED ACROSS THE WATERS TONIGHT AND SUNDAY. WINDS SHOULD REMAIN LESS THAN 20 KT AND SEAS LESS THAN 5 FT. THE ONLY EXCEPTION BEING IN THE VICINITY OF SCATTERED THUNDERSTORMS LATER TODAY INTO THIS EVENING. OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/... MAINLY SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. THERE MAY BE A FEW PERIODS OF 5 FOOTERS ON THE OUTER WATERS FROM TIME TO TIME. PERIODS OF SHOWERS AND FOG MAY LIMIT VSBYS FROM TIME TO TIME. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG NEAR TERM...EKSTER/EVT SHORT TERM...BELK LONG TERM...RLG AVIATION...EVT/RLG MARINE...EVT/RLG
Hazardous weather outlook, Jun 27, 5:09 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 509 PM EDT SAT JUN 27 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-282115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 509 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME STORMS WILL PRODUCE TORRENTIAL DOWNPOURS THAT WILL CAUSE LOCALIZED FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL. THESE STORMS SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH THIS EVENING. MAZ022>024-282115- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 509 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS CAPE COD AND THE ISLANDS TONIGHT OFF THE OCEAN. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS WHICH MAY PRODUCE LOCALIZED FLOODING AS WELL AS SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-282115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 509 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE SOUTHERN COASTAL WATERS MAINLY NEAR CAPE COD AND THE ISLANDS THROUGH TONIGHT. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 5:02 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 502 PM EDT SAT JUN 27 2009 MAZ013-015>019-272130- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 502 PM EDT SAT JUN 27 2009 AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER RANDOLPH...OR ABOUT 5 MILES SOUTHWEST OF WEYMOUTH...MOVING NORTH AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BRAINTREE...WEYMOUTH AND MILTON FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. TORRENTIAL RAINFALL ACROSS THE REGION WHICH MAY RESULT IN SIGNIFICANT FLOODING ACROSS PORTIONS OF THE REGION. SEE OUR FLASH FLOOD WARNING FOR MORE INFORMATION. FRANK
Local storm report, Jun 27, 5:30 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
0350 PM LIGHTNING FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON NORTH STREET.
0351 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
LASTED FROM 349 TO 351 PM
0351 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AIRPLANE PILOT
STREET FLOODING AT THE INTERSECTION OF ELM AND LEDGEVILLE
WITH WATER UP TO CAR DOORS.
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL COVERING THE GROUND ON YOUNG STREET.
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
IN THE AREA OF THE FOXBOROUGH POLICE DEPARTMENT
0410 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
CHRISTMAS TREE SHOPS ELECTRICAL BOX WAS FLOODED.
0412 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS STREETS CLOSED DUE TO FLOODING RECEIVED 2.06
INCHES OF RAIN WITHIN ONE HOUR.
0432 PM TSTM WND DMG SCITUATE 41.80N 71.62W
06/27/2009 PROVIDENCE RI AMATEUR RADIO
LARGE BRANCHES DOWN ON RTE 102.
0441 PM LIGHTNING STOUGHTON 42.12N 71.10W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING AND ON FIRE ON ERIN ROAD.
0445 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS REPORTS OF BASEMENT AND STREET FLOODING.
0520 PM HAIL TOWNSEND 42.67N 71.70W
06/27/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
DIME SIZE HAIL.
0526 PM HAIL LUNENBURG 42.60N 71.73W
06/27/2009 E1.00 INCH WORCESTER MA TRAINED SPOTTER
ONE INCH DIAMETER HAIL.
&&
KABSpecial weather statement, Jun 27, 5:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 546 PM EDT SAT JUN 27 2009 CTZ002-003-272230- HARTFORD CT-TOLLAND CT- 546 PM EDT SAT JUN 27 2009 AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER ROCKY HILL...OR ABOUT 6 MILES SOUTH OF EAST HARTFORD...MOVING NORTH AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NEWINGTON...GLASTONBURY... WETHERSFIELD...WINDSOR...VERNON...SOUTH WINDSOR...MANCHESTER... HARTFORD...EAST WINDSOR...EAST HARTFORD AND BLOOMFIELD FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Local storm report, Jun 27, 5:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
0350 PM LIGHTNING FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON NORTH STREET.
0351 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
LASTED FROM 349 TO 351 PM
0351 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AIRPLANE PILOT
STREET FLOODING AT THE INTERSECTION OF ELM AND LEDGEVILLE
WITH WATER UP TO CAR DOORS.
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL COVERING THE GROUND ON YOUNG STREET.
0354 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.88 INCH NORFOLK MA AMATEUR RADIO
IN THE AREA OF THE FOXBOROUGH POLICE DEPARTMENT
0410 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
CHRISTMAS TREE SHOPS ELECTRICAL BOX WAS FLOODED.
0412 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS STREETS CLOSED DUE TO FLOODING. RECEIVED 2.06
INCHES OF RAIN WITHIN ONE HOUR.
0432 PM TSTM WND DMG SCITUATE 41.80N 71.62W
06/27/2009 PROVIDENCE RI AMATEUR RADIO
LARGE BRANCHES DOWN ON RTE 102.
0441 PM LIGHTNING STOUGHTON 42.12N 71.10W
06/27/2009 NORFOLK MA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING AND ON FIRE ON ERIN ROAD.
0445 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
NUMEROUS REPORTS OF BASEMENT AND STREET FLOODING.
0447 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA TRAINED SPOTTER
STREET FLOODING ON PAYSON ROAD, COCASSET STREET AT RAIL
ROAD BRIDGE, AND ON SOUTH STREET.
0447 PM TSTM WND DMG FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA TRAINED SPOTTER
TREE KNOCKED DOWN POWER LINES ON MORSE STREET.
0447 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 M1.00 INCH NORFOLK MA TRAINED SPOTTER
ONE INCH HAIL...MEASURED.
0452 PM FLOOD MANSFIELD 42.02N 71.22W
06/27/2009 BRISTOL MA AMATEUR RADIO
CANOE RIVER OUT OF ITS BANKS.
0454 PM HAIL FOXBOROUGH 42.07N 71.25W
06/27/2009 E0.75 INCH NORFOLK MA AMATEUR RADIO
PENNY SIZE HAIL.
0454 PM TSTM WND DMG FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
RTE 140 FOXBORO CENTER TREE LIMBS DOWN ON SWIFT STREET.
0507 PM FLOOD FOXBOROUGH 42.07N 71.25W
06/27/2009 NORFOLK MA AMATEUR RADIO
FLOOD WATERS ENTERING SOUTH SIDE OF PATRIOT PLACE.
0520 PM HAIL TOWNSEND 42.67N 71.70W
06/27/2009 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
DIME SIZE HAIL.
0526 PM HAIL LUNENBURG 42.60N 71.73W
06/27/2009 E1.00 INCH WORCESTER MA TRAINED SPOTTER
ONE INCH DIAMETER HAIL.
0533 PM HAIL BROOKLINE 42.73N 71.67W
06/27/2009 E1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL.
0533 PM HAIL LUNENBURG 42.60N 71.73W
06/27/2009 E1.00 INCH WORCESTER MA AMATEUR RADIO
QUARTER SIZE HAIL.
&&
KABSpecial weather statement, Jun 27, 5:59 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 559 PM EDT SAT JUN 27 2009 CTZ004-MAZ012-RIZ001-003-272300- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN KENT RI-WINDHAM CT- 559 PM EDT SAT JUN 27 2009 AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE SMALL HAIL ACROSS WINDHAM COUNTY. ONE OF THESE STORMS WAS 4 MILES NORTHEAST OF HAMPTON...OR ABOUT 8 MILES SOUTHWEST OF PUTNAM... NEARLY STATIONARY. THE OTHER STORMS ARE BETWEEN POMFRET AND THOMPSON. * SOME LOCATIONS AFFECTED INCLUDE... WOODSTOCK...THOMPSON...PUTNAM... POMFRET...KILLINGLY AND EASTFORD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
Special weather statement, Jun 27, 6:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 602 PM EDT SAT JUN 27 2009 MAZ004-012-026-272300- NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA- 602 PM EDT SAT JUN 27 2009 AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF LEOMINSTER TO WEBSTER...OR ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF LEOMINSTER TO 8 MILES NORTH OF PUTNAM... THIS LINE WAS NEARLY STATIONARY OR MOVING TO THE NORTH AT LESS THAN 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SUTTON...STERLING... SHREWSBURY...NORTHBOROUGH...MILLBURY...LANCASTER...GRAFTON... DOUGLAS...CLINTON...BOYLSTON AND BERLIN FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:41 AM EDT | Dense Fog Advisory | BOX | Franklin, Hampden, Hampshire | 2 hr |
| Jun 27, 3:45 PM EDT | Areal Flood Advisory | BOX | Norfolk | 3 hr |
| Jun 27, 3:51 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 39 min |
| Jun 27, 4:13 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 3 hr |
| Jun 27, 4:16 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 44 min |
| Jun 27, 4:24 PM EDT | Flash Flood Warning | BOX | Bristol, Norfolk | 2 hr |
| Jun 27, 4:40 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 100 min |
| Jun 27, 5:11 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 3 hr |
| Jun 27, 5:16 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 44 min |
| Jun 27, 5:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 27, 5:40 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 27, 5:47 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 2 hr |
| Jun 27, 5:53 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 52 min |
| Jun 27, 6:02 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 43 min |
| Jun 27, 6:17 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 3 hr |
| Jun 27, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 55 min |
| Jun 27, 6:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jun 27, 6:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 27, 6:40 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 27, 6:41 PM EDT | Flash Flood Warning | BOX | Worcester | 2 hr |
| Jun 27, 6:45 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk | 3 hr |
| Jun 27, 7:38 PM EDT | Areal Flood Advisory | BOX | Hampden, Worcester | 3 hr |
| Jun 27, 7:44 PM EDT | Special Marine Warning | BOX | 61 min |
Nearby
Flash Flood Warnings in Massachusetts, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.